Alert archive / Arizona / Dust Storm Warnings in 2008
Dust Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jun 21, 2008, 5:10 PM MST. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 5:10 PM MST (00:10 UTC)
- Expired
- Jun 21, 2008, 6:00 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 220010 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 510 PM MST SAT JUN 21 2008 AZZ035-220115- /O.NEW.KTWC.DS.W.0002.080622T0010Z-080622T0100Z/ /O.CON.KTWC.HT.Y.0001.000000T0000Z-080622T0100Z/ COCHISE COUNTY- 510 PM MST SAT JUN 21 2008 ...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. OUTFLOW WINDS FROM THUNDERSTORMS ACROSS NORTHEAST COCHISE COUNTY HAS PRODUCED A DUST STORM ALONG INTERSTATE 10 EAST OF BOWIE. SAN SIMON PORT OF ENTRY REPORTED VISIBILITIES LESS THAN ONE MILE WITH LOWER VISIBILITIES WEST TOWARD BOWIE. MOTORISTS ON INTERSTATE 10 BETWEEN BOWIE AND THE NEW MEXICO STATE LINE SHOULD BE PREPARED FOR FAST CHANGING VISIBILITIES DUE TO THE BLOWING DUST. STRONG HIGH PRESSURE OVERHEAD WILL BRING NEAR RECORD HEAT TO SOUTHEAST ARIZONA TODAY. TEMPERATURES SATURDAY AFTERNOON ARE EXPECTED TO RANGE FROM 105 TO 107 DEGREES IN SAFFORD AND DOUGLAS...TO AROUND 110 DEGREES ACROSS THE TUCSON METRO AREA...TO NEAR 115 DEGREES IN THE WESTERN DESERTS. IT WOULD BE WISE TO COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING WHEN THE SUN AND HEAT ARE LESS INTENSE. DURING PERIODS OF EXCESSIVE HEAT...INDIVIDUALS CAN SUFFER HEAT- RELATED ILLNESS WHEN THE BODY CAN NO LONGER COOL ITSELF. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST INFORMATION CONCERNING THIS EXCESSIVE HEAT EVENT. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. IF DENSE DUST IF OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. NEVER STOP IN THE MIDDLE OF THE ROAD...YOU MAY GET REAR-ENDED. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS HAZARDOUS DUST STORM EVENT. $$ AZZ029>034-220115- /O.CON.KTWC.HT.Y.0001.000000T0000Z-080622T0100Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 510 PM MST SAT JUN 21 2008 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG HIGH PRESSURE OVERHEAD WILL BRING NEAR RECORD HEAT TO SOUTHEAST ARIZONA TODAY. TEMPERATURES SATURDAY AFTERNOON ARE EXPECTED TO RANGE FROM 105 TO 107 DEGREES IN SAFFORD AND DOUGLAS...TO AROUND 110 DEGREES ACROSS THE TUCSON METRO AREA...TO NEAR 115 DEGREES IN THE WESTERN DESERTS. IT WOULD BE WISE TO COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING WHEN THE SUN AND HEAT ARE LESS INTENSE. DURING PERIODS OF EXCESSIVE HEAT...INDIVIDUALS CAN SUFFER HEAT- RELATED ILLNESS WHEN THE BODY CAN NO LONGER COOL ITSELF. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST INFORMATION CONCERNING THIS EXCESSIVE HEAT EVENT. $$
1 follow-up statement
000 WWUS75 KTWC 220109 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 609 PM MST SAT JUN 21 2008 AZZ035-220215- /O.EXP.KTWC.DS.W.0002.000000T0000Z-080622T0100Z/ /O.EXP.KTWC.HT.Y.0001.000000T0000Z-080622T0100Z/ COCHISE COUNTY- 609 PM MST SAT JUN 21 2008 ...DUST STORM WARNING HAS EXPIRED... ...HEAT ADVISORY HAS EXPIRED... THE DUST STORM WARNING IS NO LONGER IN EFFECT. THE HEAT ADVISORY IS NO LONGER IN EFFECT. VISIBILITIES ACROSS FAR NORTHEAST COCHISE COUNTY...MAINLY ALONG INTERSTATE 10 EAST OF BOWIE...HAVE IMPROVED GREATLY DUE TO SOME RAIN AND WEAKENING OF THUNDERSTORMS. TEMPERATURES HAVE COOLED DUE TO RAINFALL AND OR OUTFLOW FROM THUNDERSTORMS. THUS THE HEAT ADVISORY WAS ALLOWED TO EXPIRE. $$ AZZ029>034-220215- /O.EXP.KTWC.HT.Y.0001.000000T0000Z-080622T0100Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 609 PM MST SAT JUN 21 2008 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL SLOWLY COOL DURING THE EARLY EVENING HOURS. HIGH TEMPERATURES TODAY RANGED FROM 113 AT PICACHO PEAK...111 AT TUCSON INTERNATIONAL AIRPORT...110 IN SELLS...108 AT ORGAN PIPE CACTUS NATIONAL MONUMENT...107 AT SAFFORD AIRPORT AND 105 AT NOGALES AIRPORT. $$
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jun 21, 1:30 PM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 21, 1:30 PM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST SAT JUN 21 2008 .SYNOPSIS...STRONG HIGH PRESSURE WILL BRING HOT DAYTIME TEMPERATURES TO SOUTHEAST ARIZONA...WITH NEAR RECORD TEMPERATURES TODAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECT...MAINLY IN THE MOUNTAINS...THIS EVENING. OTHERWISE...GENERALLY DRY CONDITIONS CAN BE ANTICIPATE UNTIL SOME MOISTURE CREEPS BACK IN FROM THE SOUTH TOWARD NEXT FRIDAY. && .DISCUSSION...VERY HOT TEMPERATURES AND A LITTLE BIT OF MOISTURE HAS BEEN ENOUGH TO TRIGGER SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS ACROSS SOUTHEAST ARIZONA EARLY THIS AFTERNOON. THE MAIN CONCERN WILL BE HOW MUCH AREAL COVERAGE WE CAN EXPECT THE REST OF THIS AFTERNOON AND EVENING. THE SHOWERS AND STORMS MAY BECOME ORGANIZED ENOUGH TO TRACK INTO THE VALLEYS LATER ON. WILL NEED TO WATCH THIS ACTIVITY CLOSELY AS HIGH WINDS WILL BE THE MAIN THREAT. OTHERWISE...MODELS INDICATED THAT THE HIGH PRESSURE RIDGE WILL WEAKEN A BIT AS PROJECTED HEIGHTS LOWER FOR TOMORROW AND MONDAY. THIS SHOULD TRANSLATE TO A DROP OR TWO IN HIGH TEMPERATURES...BUT STILL WELL ABOVE NORMAL THE NEXT SEVERAL DAYS. GFS MODEL CONTINUED TO SHOW THE HIGH PRESSURE RIDGE ALOFT SHIFTING SOUTHWARD THROUGH AT LEAST THE FIRST PART OF NEXT WEEK. THIS SHOULD PUSH THE MOISTURE CURRENTLY IN PLACE SOUTHWARD THE NEXT A DAY OR TWO WITH THE THUNDERSTORM THREAT REMAINING OVER MEXICO AND NEAR THE INTERNATIONAL BORDER BY MONDAY. GFS HAD THE HIGH BECOMING CENTERED OVER SOUTHWEST NEW MEXICO AND BUILDING NORTHWARD AFTER ABOUT THURSDAY OF NEXT WEEK. THIS COULD LEAD TO MOISTURE CREEPING BACK INTO THE REGION FOR THE RETURN OF THUNDERSTORM CHANCES. && .FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL CONTINUE THE REMAINDER OF THIS WEEKEND INTO NEXT WEEK. HOT DAYTIME TEMPERATURES WITH MINIMUM RELATIVE HUMIDITIES MAINLY IN THE SINGLE DIGITS FOR MOST AREAS. NO SIGNIFICANT WINDS ARE EXPECTED THE NEXT SEVERAL DAYS BUT LOCALIZED BREEZES ARE EXPECTED TO DEVELOP EACH AFTERNOON WITH OCCASIONAL GUSTS TO AROUND 25 MPH. THERE WILL BE ENOUGH MOISTURE FOR ISOLATED THUNDERSTORM ACTIVITY FROM TUCSON EAST INTO THIS EVENING AND ONCE AGAIN SUNDAY. WINDS NEAR THESE THUNDERSTORMS WILL BE VERY GUSTY AND ERRATIC. && .AVIATION...MOSTLY CLEAR SKIES THE REST OF THE AFTERNOON AND EVENING WEST OF A LINE FROM GLOBE-TUCSON-SASABE. MEANWHILE TO THE EAST OF THIS LINE...PARTLY CLOUDY SKIES ARE EXPECTED WITH BASES 12-14K FT AGL. ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING ESPECIALLY NEAR AND OVER THE HIGHER TERRAIN. THE COVERAGE WILL BE SPORADIC ENOUGH TO PRECLUDE INCLUDING WITH THE TERMINAL FORECAST FOR KDUG AT THIS TIME. ISOLATED THUNDERSTORMS ARE EXPECTED ONCE AGAIN SUNDAY MAINLY EAST OF KTUS. WINDS ARE EXPECTED TO BE MAINLY WEST TO NORTHWEST 5-15 KTS THE REST OF THIS AFTERNOON WITH GUSTS TO 25KTS BEFORE BECOMING EAST TO SOUTHEAST 5-10 KTS OVERNIGHT. GUSTY AND VARIABLE WINDS TO 35 KTS POSSIBLE IN AND NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY THROUGH 6 PM MST THIS EVENING AZZ029>035. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 21, 2:54 AM MST, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 254 AM MST SAT JUN 21 2008 AZZ019-029>035-221000- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 254 AM MST SAT JUN 21 2008 ...HEAT ADVISORY TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY STRONG HIGH PRESSURE OVERHEAD WILL BRING NEAR RECORD HEAT TO SOUTHEAST ARIZONA TODAY. TEMPERATURES THIS AFTERNOON ARE EXPECTED TO RANGE FROM 105 TO 107 DEGREES IN SAFFORD AND DOUGLAS...TO AROUND 110 DEGREES ACROSS THE TUCSON METRO AREA...TO NEAR 115 DEGREES IN THE WESTERN DESERTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON HEAT NOT EXPECTED TO BE NEAR RECORD LEVELS...BUT STILL HOT WITH TEMPERATURES RUNNING 5 TO 8 DEGREES ABOVE SEASONAL AVERAGES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:12 PM MST | Dust Storm Warning | TWC | 96 min |
Nearby
Dust Storm Warnings in Arizona, 2008Every dust storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.